Discrete and Continuous Dynamical Systems - Series A (DCDS-A)

Sequences of compatible periodic hybrid orbits of prefractal Koch snowflake billiards
Pages: 3719 - 3740, Issue 8, August 2013

doi:10.3934/dcds.2013.33.3719      Abstract        References        Full text (1019.7K)                  Related Articles

Michel L. Lapidus - University of California, Riverside, 900 Big Springs Rd., Riverside, CA 92521, United States (email)
Robert G. Niemeyer - University of California, Riverside, 900 Big Springs Rd., Riverside, CA 92521, United States (email)

1 J. P. Chen and R. G. Niemeyer, Periodic billiard orbits of self-similar Sierpinski carpets, in Preparation, (2012).
2 E. Durane-Cartagena and J. T. Tyson, Rectifiable curves in Sierpiński carpets, to appear in Indiana Univ. Math. J., (2011).
3 K. J. Falconer, "Fractal Geometry: Mathematical Foundations and Applications," John Wiley & Sons, Chichester, 1990. (2nd edition, 2003.)       
4 G. Galperin, Ya. B. Vorobets and A. M. Stepin, Periodic billiard trajectories in polygons, Russian Math. Surveys, 47 (1992), 5-80.       
5 E. Gutkin, Billiards in polygons: Survey of recent results, J. Stat. Phys., 83 (1996), 7-26.       
6 E. Gutkin, Billiards on almost integrable polyhedral surfaces, Erg. Th. and Dyn. Syst., 4 (1984), 569-584.       
7 E. Gutkin and C. Judge, The geometry and arithmetic of translation surfaces with applications to polygonal billiards, Math. Res. Lett., 3 (1996), 391-403.       
8 E. Gutkin and C. Judge, Affine mappings of translation surfaces: Geometry and arithmetic, Duke Math. J., 103 (2000), 191-213.       
9 P. Hubert and T. Schmidt, An introduction to Veech surfaces, in "Handbook of Dynamical Systems" 1B (eds. A. Katok and B. Hasselblatt), Elsevier, Amsterdam, (2006), 501-526.       
10 A. Katok and B. Hasselblatt, "A First Course in Dynamics: With a Panorama of Recent Developments," Cambridge Univ. Press, Cambridge, 2003.       
11 A. Katok and A. Zemlyakov, Topological transitivity of billiards in polygons, Math. Notes, 18 (1975), 760-764.       
12 M. L. Lapidus and R. G. Niemeyer, Towards the Koch snowflake fractal billiard-Computer experiments and mathematical conjectures, in "Gems in Experimental Mathematics" (eds. T. Amdeberhan, L. A. Medina and V. H. Moll), Contemporary Mathematics, Amer. Math. Soc., Providence, RI, 517 (2010), 231-263. [E-print: arXiv:math.DS.0912.3948v1, 2009.]       
13 M. L. Lapidus and R. G. Niemeyer, Families of periodic orbits of the Koch snowflake fractal billiard, 63 pages, e-print, arXiv:1105.0737v1, (2011).
14 M. L. Lapidus and R. G. Niemeyer, Veech groups $\Gamma_n$ of the Koch snowflake prefractal flat surfaces $\mathcalS(\ks_n)$, in Progress, 2012.
15 M. L. Lapidus and R. G. Niemeyer, Experimental evidence in support of a fractal law of reflection, in progress, (2012).
16 W. S. Massey, "Algebraic Topology: An Introduction," Springer-Verlag, New York, 1977.       
17 H. Masur, Closed trajectories for quadratic differentials with an applications to billiards, Duke Math. J., 53 (1986), 307-314.       
18 H. Masur and S. Tabachnikov, Rational billiards and flat structures, in "Handbook of Dynamical Systems" 1A (eds. A. Katok and B. Hasselblatt), Elsevier, Amsterdam, (2002), 1015-1090.       
19 J. Smillie, Dynamics of billiard flow in rational polygons, in "Dynamical Systems" Encyclopedia of Math. Sciences, 100, Math. Physics 1 ( ed. Ya. G. Sinai), Springer-Verlag, New York, (2000), 360-382.
20 S. Tabachnikov, "Billiards," Panoramas et Synthèses, Soc. Math. France, Paris, 1995.       
21 S. Tabachnikov, "Geometry and Billiards," Amer. Math. Soc., Providence, RI, 2005.       
22 W. A. Veech, The billiard in a regular polygon, Geom. Funct. Anal., 2 (1992), 341-379.       
23 W. A. Veech, Flat surfaces, Amer. J. Math., 115 (1993), 589-689.       
24 Ya. B. Vorobets, Plane structures and billiards in rational polygons: The Veech alternative, Russian Math. Surveys, 51 (1996), 779-817.       
25 G. Weitze-Schmithüsen, An algorithm for finding the Veech group of an origami, Experimental Mathematics, 13 (2004), 459-472.       
26 A. Zorich, Flat surfaces, in "Frontiers in Number Theory, Physics and Geometry" I (eds. P. Cartier, et al.,), Springer-Verlag, Berlin, (2002), 439-585.       

Go to top